Document Detail


Acute myocardial injury following penicillin-associated anaphylactic reaction in a patient with normal coronary arteries.
MedLine Citation:
PMID:  18030189     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Cardiac involvement is uncommon and important clinical finding during an anaphylactic reaction, and it occurs primarily in subjects with underlying ischemic heart disease. The main mechanism proposed is the vasospasm of coronary arteries. We report a rare case of acute ST-elevation myocardial injury after penicillin-induced anaphylaxis in a patient with normal coronary arteries. Physicians should be alert for such a serious complication in order to diagnose it early and treat properly. We suggest that cardiac monitoring and appropriate therapy should be available for patients with severe allergic reactions especially during parenteral administration of epinephrine.
Authors:
Zachary Z Brener; Igor Zhuravenko; Michael Bergman
Related Documents :
16504629 - What is the frequency and functional and clinical significance of complex lesions in no...
4036779 - Asymptomatic transient st changes during ambulatory ecg monitoring in diabetic patients.
12915929 - Distinction between myocardial ischemia and postural changes in continuous ecg monitori...
3699049 - Reciprocal st segment changes in acute inferior myocardial infarction: clinical, haemod...
8682009 - Inferior st segment depression as a useful marker for identifying proximal left anterio...
16501289 - Clinical characteristics of patients with exercise-induced st-segment elevation without...
1583009 - The failure of radical scavengers to attenuate the incidence of reperfusion arrhythmias...
8651779 - Early mortality after surgical repair of postinfarction ventricular septal rupture: imp...
9768719 - Operator volume and outcome of patients undergoing coronary stent placement.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The American journal of the medical sciences     Volume:  334     ISSN:  0002-9629     ISO Abbreviation:  Am. J. Med. Sci.     Publication Date:  2007 Oct 
Date Detail:
Created Date:  2007-11-21     Completed Date:  2007-12-07     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0370506     Medline TA:  Am J Med Sci     Country:  United States    
Other Details:
Languages:  eng     Pagination:  305-7     Citation Subset:  AIM; IM    
Affiliation:
Department of Medicine, Beth Israel Medical Center, 350 E. 17th Street, New York, NY 10003, USA. brenerz@yahoo.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acute Disease
Anaphylaxis / chemically induced*,  complications*
Cardiomyopathies / diagnosis,  etiology*,  physiopathology
Coronary Vasospasm / complications,  physiopathology
Coronary Vessels / physiology*
Female
Humans
Middle Aged
Penicillins / adverse effects*
Chemical
Reg. No./Substance:
0/Penicillins

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Metabolic derangements in an adult patient with tetralogy of Fallot: possible role of chronic system...
Next Document:  Microscopic polyangiitis with ocular manifestations as the initial presenting sign.